MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G22205
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The report indicates, "the user dilated with the stent retriever." the soehendra stent retriever is not intended to be used for dilation/cannulation.This is the most probable cause of the reported event.The instructions for use state, "do not use this device for any purpose other than stated intended use." the instructions for use state, ¿intended use: this device is used to remove stents from the biliary and pancreatic ducts while maintaining wire guide placement.¿ the instructions for use indicate the following, ¿introduce and advance threaded end of stent retriever over pre-positioned wire guide until it reaches stent.Keeping end of stent retriever that is outside of scope straight, turn stent retriever handle clockwise until threaded end completely connects to stent.Once stent is securely connected to retriever, open elevator of endoscope and slowly pull stent and stent retriever out of channel¿.Prior to distribution, all soehendra stent retrievers are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the device was used off label, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a endoscopic retrograde cholangiopancreatography (ercp), the physician used a soehendra stent retriever.The customer like to drill the pancreas duct and the tip of the retriever got lost [sic].The following additional information was provided on 08/08/2018: the user dilated with the stent retriever.They turned the retriever clockwise in the pancreatic duct.Surgery is an option to remove the detached tip, but has not been done yet.An attempt was made to retrieve the tip, but was unsuccessful.Our attempts to collect additional information on if the patient required surgery were unsuccessful.It is currently unknown if surgery was required, if the tip of the device was left to pass naturally, or the impact to the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.A visual examination of the returned device shows the solder joint adhering the metal tip to the irrotational cable appears to be intact.However, the metal tip has broken and was not provided with the return.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the information provided indicated that the user dilated with the stent retriever.Use of the device for dilation/cannulation is against the intended use and is the most likely cause for the reported observation.The intended use states, "this device is used to remove stents from the biliary and pancreatic ducts while maintaining wire guide placement.Notes: do not use this device for any purpose other than stated intended use." prior to distribution, all soehendra stent retrievers are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the device was used off label, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a endoscopic retrograde cholangiopancreatography (ercp), the physician used a soehendra stent retriever.The customer like to drill the pancreas duct and the tip of the retriever got lost [sic].The following additional information was provided on 08-august-2018: the user dilated with the stent retriever.They turned the retriever clockwise in the pancreatic duct.Surgery is an option to remove the detached tip, but has not been done yet.An attempt was made to retrieve the tip, but was unsuccessful.Our attempts to collect additional information on if the patient required surgery were unsuccessful.It is currently unknown if surgery was required, if the tip of the device was left to pass naturally, or the impact to the patient.

Brand Name
SOEHENDRA STENT RETRIEVER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7822898
Report Number1037905-2018-00379
Device Sequence Number1536637
Product Code FGE
UDI-Device Identifier00827002222052
UDI-Public(01)00827002222052(17)200717(10)W3889828
Combination Product (Y/N)N
PMA/510(K) Number
K161203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2020
Device Model NumberG22205
Device Catalogue NumberSSR-10
Device Lot NumberW3889828
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL; ENDOSCOPE, UNKNOWN MAKE OR MODEL
Outcome Attributed to Adverse Event Required Intervention;